MAUDE Adverse Event Report: ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H; BONE FIXATION PLATE

ARTHREX, INC. VOLAR DISTAL RAD PLT TI STD LT 3H; BONE FIXATION PLATE
Model Number VOLAR DISTAL RAD PLT TI STD LT 3H
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a complex hwr of spanning plate and orif distal radius, possible arthrex plate, possible wrist ex-fix, orif druj, triceps revision/repair procedure, the plate was removed and reduction of the fracture was performed.When manipulating the fracture, the surgeon mentioned that the bone was subpar and x-rays showed the same.He asked to use the arthrex drp set; it was opened and he chose to use the standard left 3-hole plate, ar-8916vsl-03.He inserted a 3.5 cortical screws in the oblong hole and didn't like the fit, so he took it out and bent the plate.Inserted a 3.5 screw back into the oblong hole and liked the fit much better.He asked for the locking tower, then about variable angle, so we gave him the val guide and rep told him he had a 20 degree cone.He drilled, measured and inserted a 20mm 2.4 val, ar-8724v-20, screw in the central-medial hole.Rep didn't have direct visualization but saw him back the screw out, or try to, and then asked why our driver tips are blunt.The rep gave him the other tip from the set and he stripped the screw.He pulled the the 3.5 screw out, pulled the plate out and said the 2.4 went through the plate.He then asked for a set by a different manufacturer and started putting there drp plate on.Rep obtained the plate and screw from the scrub and stayed for the rest of the distal radius orif running the c-arm.Additional information provided 8/9/2021: date of first surgery was approximately one month prior to the revision the surgeon was doing on (b)(6) 2021.A revision was being performed because the was a nonunion of the distal radius.The first surgery was not done with any arthrex products and was not done by dr.Viola.The pn of the driver is not known.
 
Additional Manufacturer Narrative
The device was not received for evaluation and no photo was provided; complaint not confirmed.The most likely probable cause of the event is attributed to user error due to over-torguing of the driver during insertion of the screw.

Brand Name
VOLAR DISTAL RAD PLT TI STD LT 3H
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18684574
Report Number1220246-2023-09218
Device Sequence Number17737404
Product Code HRS
UDI-Device Identifier00888867130999
UDI-Public00888867130999
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVOLAR DISTAL RAD PLT TI STD LT 3H
Device Catalogue NumberAR-8916VSL-03
Device Lot Number11501353
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2021
Initial Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown